Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 4, NWS Charleston, WV

February 21, 2014Cabell County, Wayne County, West Virginia; 4 counties in Kentucky; Gallia County, Lawrence County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Feb 21, 2014, 1:08 AM EST for Cabell County, Wayne County, West Virginia; 4 counties in Kentucky; Gallia County, Lawrence County, Ohio. It was in force for 52 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 21, 2014, 1:08 AM EST (06:08 UTC)
Expired
Feb 21, 2014, 2:00 AM EST
In force
52 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Gallia County, OH, Lawrence County, OH, Cabell County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 86 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 21, 1:20 AM ESTTSTM WND DMGBurlington, OHTREE FELL INTO HOUSE ALONG TOWNSHIP RD 1336. TIMED FROM RADAR.
Feb 21, 1:25 AM ESTTSTM WND DMG2 E Burlington, WVROOF BLOWN OF CHURCH AT 1900 BLOCK OF MADISON AVE
Feb 21, 1:30 AM ESTTSTM WND DMG5 N Proctorville, OHTREES AND POWERLINES DOWN ALONG STATE ROUTE 775.
Feb 21, 1:30 AM ESTTSTM WND DMGChesapeake, OHTREE DOWN AT CHESAPEAKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 21, 12:02 AM ESTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 487 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1388 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
487 m²/s²
0-3 km storm-relative helicity
629 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

612 
WUUS51 KRLX 210608
SVRRLX
KYC019-043-089-127-OHC053-087-WVC011-099-210700-
/O.NEW.KRLX.SV.W.0004.140221T0608Z-140221T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
108 AM EST FRI FEB 21 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOYD COUNTY IN KENTUCKY...
  EAST CENTRAL CARTER COUNTY IN KENTUCKY...
  SOUTHEASTERN GREENUP COUNTY IN KENTUCKY...
  EXTREME NORTH CENTRAL LAWRENCE COUNTY IN KENTUCKY...
  WESTERN CABELL COUNTY IN WEST VIRGINIA...
  NORTHERN WAYNE COUNTY IN WEST VIRGINIA...
  SOUTHERN GALLIA COUNTY IN SOUTHEAST OHIO...
  LAWRENCE COUNTY IN SOUTHEAST OHIO...


* UNTIL 200 AM EST

* AT 106 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS 
  IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED NEAR GARNER...OR 6 
  MILES SOUTH OF CANNONSBURG...MOVING NORTHEAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CENTERVILLE...RUSH...PRINCESS...NAPLES...DURBIN...COALTON...
  BURNAUGH...CATLETTSBURG...KENOVA...CEREDO AND BARBOURSVILLE.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 179 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 20
IN WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EST FRIDAY
MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST
VIRGINIA.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3859 8277 3860 8275 3862 8276 3868 8275
      3868 8272 3871 8269 3880 8222 3824 8226
      3822 8285
TIME...MOT...LOC 0607Z 263DEG 36KT 3830 8269

$$

08
2 follow-up statements
564 
WWUS51 KRLX 210625
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
125 AM EST FRI FEB 21 2014

KYC043-089-127-210634-
/O.CAN.KRLX.SV.W.0004.000000T0000Z-140221T0700Z/
LAWRENCE KY-CARTER KY-GREENUP KY-
125 AM EST FRI FEB 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENUP...EAST
CENTRAL CARTER AND NORTH CENTRAL LAWRENCE COUNTIES IN KENTUCKY IS
CANCELLED...

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
179 AND 180 IN KENTUCKY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EST FRIDAY
MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST
VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3824 8260 3875 8248 3880 8222 3824 8226
TIME...MOT...LOC 0624Z 263DEG 36KT 3832 8247

$$

KYC019-OHC053-087-WVC011-099-210700-
/O.CON.KRLX.SV.W.0004.000000T0000Z-140221T0700Z/
BOYD KY-GALLIA OH-LAWRENCE OH-CABELL WV-WAYNE WV-
125 AM EST FRI FEB 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EST
FOR BOYD COUNTY IN KENTUCKY...AND EASTERN LAWRENCE AND SOUTHERN
GALLIA COUNTIES IN SOUTHEAST OHIO...AND NORTHERN WAYNE AND WESTERN
CABELL COUNTIES IN WEST VIRGINIA...

AT 124 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED NEAR 
LAVALETTE...OR NEAR BEECH FORK STATE PARK...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AID...
CHESAPEAKE...WATERLOO...HUNTINGTON...PROCTORVILLE...SCOTTOWN...PEA
RIDGE...ATHALIA...BARBOURSVILLE...GREEN BOTTOM AND CROWN CITY

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
2 AND 20 IN WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EST FRIDAY
MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST
VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3824 8260 3875 8248 3880 8222 3824 8226
TIME...MOT...LOC 0624Z 263DEG 36KT 3832 8247

$$

08
175 
WWUS51 KRLX 210647
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
147 AM EST FRI FEB 21 2014

KYC019-OHC053-087-WVC011-099-210658-
/O.CAN.KRLX.SV.W.0004.000000T0000Z-140221T0700Z/
BOYD KY-GALLIA OH-LAWRENCE OH-CABELL WV-WAYNE WV-
147 AM EST FRI FEB 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR BOYD COUNTY IN KENTUCKY...AND
EASTERN LAWRENCE AND SOUTHERN GALLIA COUNTIES IN SOUTHEAST OHIO...AND
NORTHERN WAYNE AND WESTERN CABELL COUNTIES IN WEST VIRGINIA IS
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE...
THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EST FRIDAY
MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST
VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3824 8260 3875 8248 3880 8222 3824 8226
TIME...MOT...LOC 0648Z 263DEG 36KT 3835 8217

$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 9:18 PM EST, 3 hours 50 minutes earlier.

Area forecast discussion, Feb 20, 9:18 PM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
918 PM EST THU FEB 20 2014

.SYNOPSIS...
STRONG COLD FRONT DURING THE LATE OVERNIGHT INTO PREDAWN.
WINDY AND COLDER FRIDAY. WEAK SYSTEM SATURDAY NIGHT INTO SUNDAY.
SNOW MONDAY NIGHT INTO TUESDAY. WINTER REMAINS THROUGHOUT NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY/...
NEAR 02Z FRIDAY...FRONT W OF SDF AND NEARING CKV IN KY...AND NEARING
MKL IN TN.  WITH 500 MB TROF TAKING ON A SLIGHT NEGATIVE TILT
OVERNIGHT...WILL TRY TO SLOW DOWN THE FRONTAL PASSAGE AN HOUR OR SO.
HAVE FRONT NEAR CRW AROUND 09Z-10Z.

AS A RESULT...WILL ALSO KEEP TEMPERATURES AND DEW POINTS HIGHER
LONGER THROUGH THE NIGHT.

DESPITE THE FAST FLOW...STILL CONCERNED ABOUT WATER...EVEN WHERE THE
SNOW IS LONG GONE...IN THE WESTERN LOWLANDS.  OF COURSE...THE
DEEPEST SNOW PACK STILL OVER THE HEADWATERS OF THE CHEAT...THE
TYGART VALLEY...INCLUDING ITS MIDDLE FORK...AND THE BUCKHANNON.

WILL HAVE EXTRA STAFFING OVERNIGHT NOT ONLY TO MONITOR
CONVECTION...BUT RAINFALL...AND IF ANY SHOWERS SET UP ALONG THAT
FAST FLOW.  SO ALL OUR ATTENTION IS NOT ON THE GUSTY
SHOWERS/THUNDERSTORMS AND THEIR WIND. COULD NOT RULE OUT EITHER
SHORT FUSE FLOOD WATCHES OR FLOOD WARNINGS.

STRONGEST PRESSURES RISES ON THE ORDER OF 8 TO 10 MB/3 HOURS IN WAKE
OF THE FRONT. SO WILL HOLD ONTO STRONG GUSTY WINDS
IN THE MORNING.  SLOWLY DIMINISH GUSTS SOUTH TO NORTH DURING THE MID
AND LATE AFTERNOON HOURS.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
THE FIRST HALF OF THE SHORT TERM FORECAST IS DOMINATED BY SURFACE
HIGH PRESSURE PASSING TO THE SOUTH...WITH A VERY BROAD UPPER TROUGH
ACROSS THE EASTERN 2/3 OF THE CONUS...RESULTING IN NEARLY ZONAL FLOW
OVER MIDDLE OHIO RIVER VALLEY. 12Z MODELS IN FAIR AGREEMENT WITH A
WEAK COLD FRONT CROSSING FORECAST AREA SATURDAY NIGHT INTO
SUNDAY...HOWEVER A GOOD BIT OF DIFFERENCE IN AVAILABLE MOISTURE. THE
NAM IS THE MOST AGGRESSIVE WITH PRECIP...WITH THE GFS POINTING TO
VERY LITTLE PRECIP AND ECMWF IN THE MIDDLE. WILL GO WITH CHANCE POPS
FOR NOW. TEMPS DROPPING THROUGH THE NIGHT...SO MAY INITIALLY START
OUT AS LIGHT RAIN...THEN CHANGE OVER TO LIGHT SNOW AS THE NIGHT GOES
ON...ESPECIALLY NORTH. ANOTHER WEAK SYSTEM APPROACHING LATE
SUNDAY...GFS/ECMWF IN SOME AGREEMENT WITH PRECIP APPROACHING FROM
WEST...WHILE NAM IS AN OUTLIER WITH A MORE SOUTHERN TRACK. FOR NOW
SIDED WITH THE GFS/ECMWF CONSENSUS WITH SLIGHT CHANCE POPS
APPROACHING FROM THE WEST.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
WEAK SYSTEM WILL PULL OFF TO THE NORTHEAST SUNDAY NIGHT...WITH
COLDER AIR MOVING IN BEHIND THIS SYSTEM. ECMWF AND GFS HAVE BEEN
CONSISTENT WITH A SYSTEM MONDAY NIGHT AND TUESDAY...SO WILL INCREASE
POPS SOME. EVEN COLDER AIR MOVES IN BEHIND THIS SYSTEM...SO LEFT
SOME UPSLOPE SNOW INTO WEDNESDAY. YET ANOTHER SYSTEM WILL ARRIVE
LATE IN THE WEEK...BUT STILL LOTS OF DIFFERENCES IN THE MODELS.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
DID HAVE WINDS LAYING DOWN BRIEFLY THIS EVENING BEFORE INCREASING
AGAIN AHEAD OF THE FRONT. COULD NOT RULE OUT SOME LOCAL LOW LEVEL
WIND SHEAR BEFORE SURFACE WINDS INCREASE AGAIN.

NO MAJOR TIME CHANGES ON THE FRONTAL CONVECTION.

IN THE WAKE OF THE COLD FRONT...HELD ONTO SOME STRONGER GUSTS IN THE
COLD AIR ADVECTION AND PRESSURE RISES OF ABOUT 8 MB/3 HOURS.  THIS
WOULD AFFECT EARLY MORNING FLIGHTS AROUND 10-14Z. ALSO TRIED TO DROP
CEILINGS FOR A FEW HOURS IN WAKE OF THE FRONT...BEFORE LIFTING.
POST FRONTAL CLOUDS SCATTER OUT IN THE SOUTH...BUT MAY HOLD WITH A
BROKEN CEILINGS ACROSS EASTERN OHIO AND NORTHERN WEST VIRGINIA AFTER
18Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF CONVECTION LINE AND FRONT MAY VARY
BY AN HOUR OR TWO. THIS COULD HAVE LARGE IMPACTS ON THE TAF GIVEN
THE SHORT DURATION OF THE CONVECTION.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                       FRI 02/21/14
UTC 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
EST 1HRLY       21   22   23   00   01   02   03   04   05   06   07   08
CRW CONSISTENCY  H    H    H    H    H    H    M    M    M    H    M    H
HTS CONSISTENCY  H    H    H    H    M    L    L    M    M    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    M    L    L    M
EKN CONSISTENCY  H    L    H    H    H    H    H    L    M    M    L    M
PKB CONSISTENCY  L    L    L    L    L    M    M    M    M    M    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    M    M    M    M    M

AFTER 00Z SATURDAY...
IFR POSSIBLE IN SNOW LATE MONDAY NIGHT AND TUESDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY UNTIL 4 PM EST FRIDAY FOR WVZ005>011-013>020-
     024>040-046-047.
OH...WIND ADVISORY UNTIL 4 PM EST FRIDAY FOR OHZ066-067-075-076-
     083>087.
KY...WIND ADVISORY UNTIL 4 PM EST FRIDAY FOR KYZ101>103-105.
VA...WIND ADVISORY UNTIL 4 PM EST FRIDAY FOR VAZ003-004.

&&

SYNOPSIS...RPY/MZ/26
NEAR TERM...KTB
SHORT TERM...MZ
LONG TERM...RPY
AVIATION...KTB
Hazardous weather outlook, Feb 21, 12:15 AM EST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1215 AM EST FRI FEB 21 2014

WVZ010-018-019-220515-
PLEASANTS-CALHOUN-RITCHIE-
1215 AM EST FRI FEB 21 2014

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...SEVERE THUNDERSTORM WATCH 20 IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   SEVERE THUNDERSTORM WATCH.

ALSO...WITH THE RECENT SNOW MELT...SWOLLEN SMALL STREAMS...AND
WET SOILS...RAINFALL OVERNIGHT COULD PRODUCE FLOODING. IF THAT
THREAT INCREASES...A FLOOD WATCH WOULD BE POSTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

ALSO...WITH THE RECENT SNOW MELT...SWOLLEN SMALL STREAMS...AND
WET SOILS...RAINFALL OVERNIGHT COULD PRODUCE FLOODING FRIDAY. IF
THAT THREAT INCREASES...A FLOOD WATCH WOULD BE POSTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ011-020-027>032-037>040-046-047-220515-
TYLER-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1215 AM EST FRI FEB 21 2014

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

ALSO...WITH THE RECENT SNOW MELT...SWOLLEN SMALL STREAMS...AND
WET SOILS...RAINFALL COULD PRODUCE FLOODING OVERNIGHT. IF THAT
THREAT INCREASES...A FLOOD WATCH WOULD BE POSTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

ALSO...WITH THE RECENT SNOW MELT...SWOLLEN SMALL STREAMS...AND
WET SOILS...RAINFALL OVERNIGHT COULD PRODUCE FLOODING FRIDAY. IF
THAT THREAT INCREASES...A FLOOD WATCH WOULD BE POSTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-013>017-024>026-
220515-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-MINGO-LOGAN-BOONE-
1215 AM EST FRI FEB 21 2014

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...SEVERE THUNDERSTORM WATCH 20 IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   SEVERE THUNDERSTORM WATCH.

ALSO...WITH THE RECENT SNOW MELT...SWOLLEN SMALL STREAMS...AND
WET SOILS...RAINFALL OVERNIGHT COULD PRODUCE FLOODING. IF THAT
THREAT INCREASES...A FLOOD WATCH WOULD BE POSTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

ALSO...WITH THE RECENT SNOW MELT...SWOLLEN SMALL STREAMS...AND
WET SOILS...RAINFALL OVERNIGHT COULD PRODUCE FLOODING FRIDAY. IF
THAT THREAT INCREASES...A FLOOD WATCH WOULD BE POSTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ033>036-220515-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
1215 AM EST FRI FEB 21 2014

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
PORTIONS OF SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

ALSO...WITH THE RECENT SNOW MELT...SWOLLEN SMALL STREAMS...AND
WET SOILS...RAINFALL OVERNIGHT COULD PRODUCE FLOODING. IF THAT
THREAT INCREASES...A FLOOD WATCH WOULD BE POSTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

ALSO...WITH THE RECENT SNOW MELT...SWOLLEN SMALL STREAMS...AND
WET SOILS...RAINFALL OVERNIGHT COULD PRODUCE FLOODING FRIDAY. IF
THAT THREAT INCREASES...A FLOOD WATCH WOULD BE POSTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 12:05 AM ESTSevere Thunderstorm WarningRLXWayne55 min
Feb 21, 12:44 AM ESTSevere Thunderstorm WarningRLXWayne61 min
Feb 21, 1:20 AM ESTSevere Thunderstorm WarningRLXJackson, Mason, Pleasants, Ritchie, Tyler, Wood55 min
Feb 21, 1:42 AM ESTSevere Thunderstorm WarningRLXBoone, Cabell, Jackson, Lincoln, Logan, Mason and 3 more63 min
Feb 21, 2:13 AM ESTSevere Thunderstorm WarningRLXBoone, Clay, Jackson, Kanawha, Logan, Mingo and 2 more62 min
Feb 21, 2:54 AM ESTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Doddridge, Fayette, Gilmer and 4 more51 min
Feb 21, 9:36 AM ESTSpecial Weather StatementRLXBoyd, Carter, Greenup, Lawrence3 hr
Feb 21, 12:53 AM ESTSevere Thunderstorm WarningRLXGallia, Jackson, Lawrence, Meigs, Vinton52 min
Feb 21, 8:38 AM ESTSpecial Weather StatementRLXAthens, Gallia, Jackson, Lawrence, Meigs, Morgan and 2 more4 hr
Feb 21, 12:27 PM ESTSpecial Weather StatementRLXAthens, Gallia, Jackson, Lawrence, Meigs, Morgan and 2 more3 hr
Feb 21, 3:01 PM ESTSpecial Weather StatementRLXMeigs, Washington3 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Severe Thunderstorm Warnings in West Virginia, 2014Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.